Alert archive / Hawaii / High Surf Warnings in 2011
High Surf Warning 5, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Jan 30, 2011, 9:46 AM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Jan 31, 2011, 12:00 AM HST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2011, 9:46 AM HST (19:46 UTC)
- In effect from
- Jan 31, 2011, 12:00 AM HST
- Expired
- Feb 1, 2011, 3:34 AM HST
- In force
- 28 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 7.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
419 WHHW40 PHFO 301946 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 946 AM HST SUN JAN 30 2011 ...HIGH SURF WARNING EFFECTIVE AT MIDNIGHT TONIGHT FOR NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND FOR NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI... ...HIGH SURF ADVISORY EFFECTIVE AT MIDNIGHT TONIGHT FOR WEST FACING SHORES OF OAHU... .HIGH SURF ADVISORY EFFECTIVE 600 AM MONDAY FOR NORTH FACING SHORES OF THE BIG ISLAND... .OVERVIEW...A STORM LOW PASSING FAR NORTH OF THE STATE TODAY IS GENERATING A LARGE NORTHWEST SWELL THAT WILL BUILD ACROSS HAWAIIAN WATERS TONIGHT AND PERSIST INTO MONDAY NIGHT. DUE TO THE PROXIMITY OF THE LOW...A MIX OF LONG AND SHORT PERIOD SWELLS WILL PRODUCE ROUGH SURF ACROSS MOST NORTH AND WEST FACING SHORES. HIZ001>003-007-008-012-013-017-019-020-310900- /O.NEW.PHFO.SU.W.0005.110131T1000Z-110201T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 946 AM HST SUN JAN 30 2011 ...HIGH SURF WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM HST TUESDAY. * SURF...BREAKING WAVES WILL BUILD TO 20 TO 25 FEET ACROSS NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND NORTH FACING SHORES OF OAHU...MOLOKAI...AND MAUI. * TIMING...ROUGH SURF WILL RISE TO WARNING LEVELS ON KAUAI BY MIDNIGHT THEN RISE ACROSS THE OTHER ISLANDS LATER IN THE NIGHT. SURF WILL PEAK MONDAY...THEN GRADUALLY DECLINE LATE MONDAY NIGHT. * IMPACTS...VERY LARGE AND ROUGH BREAKING WAVES...STRONG RIP CURRENTS AND LOCALIZED BEACH EROSION WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ006-310900- /O.NEW.PHFO.SU.Y.0009.110131T1000Z-110201T1600Z/ WAIANAE COAST- 946 AM HST SUN JAN 30 2011 ...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM HST TUESDAY. * SURF...BREAKING WAVES WILL BUILD TO 8 TO 12 FEET ACROSS WEST FACING SHORES OF OAHU LATE TONIGHT. * TIMING...ROUGH SURF WILL RISE ADVISORY LEVELS LATE TONIGHT... PEAK MONDAY...THEN GRADUALLY DECLINE LATE MONDAY NIGHT. * IMPACTS...LARGE AND ROUGH BREAKING WAVES AND STRONG RIP CURRENTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ025-310900- /O.NEW.PHFO.SU.Y.0009.110131T1600Z-110201T1600Z/ BIG ISLAND NORTH AND EAST- 946 AM HST SUN JAN 30 2011 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 6 AM HST TUESDAY. * SURF...BREAKING WAVES WILL BUILD TO 10 TO 15 FEET ACROSS NORTH FACING SHORES OF BIG ISLAND MONDAY MORNING. * TIMING...ROUGH SURF WILL RISE ADVISORY LEVELS EARLY MONDAY MORNING...PEAK DURING THE DAY...THEN GRADUALLY DECLINE LATE MONDAY NIGHT. * IMPACTS...LARGE AND ROUGH BREAKING WAVES AND STRONG RIP CURRENTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ WROE
5 follow-up statements
788 WHHW40 PHFO 310144 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 344 PM HST SUN JAN 30 2011 ...HIGH SURF WARNING EFFECTIVE AT MIDNIGHT TONIGHT FOR NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND FOR NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI... ...HIGH SURF ADVISORY EFFECTIVE AT MIDNIGHT TONIGHT FOR WEST FACING SHORES OF OAHU... .HIGH SURF ADVISORY EFFECTIVE 600 AM MONDAY FOR NORTH FACING SHORES OF THE BIG ISLAND... .OVERVIEW...A STORM LOW PASSING FAR NORTH OF THE STATE IS GENERATING A LARGE NORTHWEST SWELL THAT WILL BUILD ACROSS HAWAIIAN WATERS TONIGHT AND PERSIST INTO MONDAY NIGHT. DUE TO THE PROXIMITY OF THE LOW...A MIX OF LONG AND SHORT PERIOD SWELLS WILL PRODUCE ROUGH SURF ACROSS MOST NORTH AND WEST FACING SHORES. HIZ001>003-007-008-012-013-017-019-020-311445- /O.CON.PHFO.SU.W.0005.110131T1000Z-110201T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 344 PM HST SUN JAN 30 2011 ...HIGH SURF WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM HST TUESDAY... A HIGH SURF WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM HST TUESDAY. * SURF...BREAKING WAVES WILL BUILD TO 20 TO 25 FEET ACROSS NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND NORTH FACING SHORES OF OAHU...MOLOKAI...AND MAUI. * TIMING...ROUGH SURF WILL RISE TO WARNING LEVELS ON KAUAI DURING THE EVENING...BUILD ON OAHU AFTER MIDNIGHT...THEN RISE ACROSS MAUI COUNTY LATE. SURF WILL PEAK MONDAY...THEN GRADUALLY DECLINE LATE MONDAY NIGHT. * IMPACTS...VERY LARGE AND ROUGH BREAKING WAVES...STRONG RIP CURRENTS AND LOCALIZED BEACH EROSION WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ006-311445- /O.CON.PHFO.SU.Y.0009.110131T1000Z-110201T1600Z/ WAIANAE COAST- 344 PM HST SUN JAN 30 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM HST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM HST TUESDAY. * SURF...BREAKING WAVES WILL BUILD TO 8 TO 12 FEET ACROSS WEST FACING SHORES OF OAHU TONIGHT. * TIMING...ROUGH SURF WILL RISE ADVISORY LEVELS AFTER MIDNIGHT... PEAK MONDAY...THEN GRADUALLY DECLINE LATE MONDAY NIGHT. * IMPACTS...LARGE AND ROUGH BREAKING WAVES AND STRONG RIP CURRENTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ025-311445- /O.CON.PHFO.SU.Y.0009.110131T1600Z-110201T1600Z/ BIG ISLAND NORTH AND EAST- 344 PM HST SUN JAN 30 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 AM HST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 AM HST TUESDAY. * SURF...BREAKING WAVES WILL BUILD TO 10 TO 15 FEET ACROSS NORTH FACING SHORES OF BIG ISLAND MONDAY MORNING. * TIMING...ROUGH SURF WILL RISE ADVISORY LEVELS EARLY MONDAY MORNING...PEAK DURING THE DAY...THEN GRADUALLY DECLINE LATE MONDAY NIGHT. * IMPACTS...LARGE AND ROUGH BREAKING WAVES AND STRONG RIP CURRENTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ WROE
216 WHHW40 PHFO 311335 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 AM HST MON JAN 31 2011 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND FOR NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI... ...HIGH SURF ADVISORY FOR OAHU AND NORTH AND WEST FACING SHORES OF THE BIG ISLAND... .OVERVIEW...A STORM LOW PASSING FAR NORTH OF THE STATE IS GENERATING A LARGE NORTHWEST SWELL THAT WILL PERSIST THROUGH TONIGHT. DUE TO THE PROXIMITY OF THE LOW...A MIX OF LONG AND SHORT PERIOD SWELLS WILL PRODUCE ROUGH SURF ACROSS MOST NORTH AND WEST FACING SHORES. HIZ001>003-007-008-012-013-017-019-020-010245- /O.CON.PHFO.SU.W.0005.000000T0000Z-110201T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 335 AM HST MON JAN 31 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * SURF...BREAKING WAVES WILL BUILD TO 20 TO 25 FEET ACROSS NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND NORTH FACING SHORES OF OAHU...MOLOKAI...AND MAUI. * TIMING...ROUGH SURF WILL REACH WARNING LEVELS TODAY BEFORE GRADUALLY DECLINING LATE TONIGHT. * IMPACTS...VERY LARGE AND ROUGH BREAKING WAVES...STRONG RIP CURRENTS AND LOCALIZED BEACH EROSION WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ023-026-010245- /O.EXA.PHFO.SU.Y.0009.110131T1600Z-110201T1600Z/ KONA-KOHALA- 335 AM HST MON JAN 31 2011 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM HST TUESDAY. * SURF...BREAKING WAVES WILL BUILD TO 6 TO 10 FEET ACROSS WEST FACING SHORES OF BIG ISLAND THIS MORNING. * TIMING...ROUGH SURF WILL BE ABOVE ADVISORY LEVELS THIS MORNING...PEAK MIDDAY...THEN GRADUALLY DECLINE LATE TODAY. * IMPACTS...LARGE AND ROUGH BREAKING WAVES AND STRONG RIP CURRENTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ006-010245- /O.CON.PHFO.SU.Y.0009.000000T0000Z-110201T1600Z/ WAIANAE COAST- 335 AM HST MON JAN 31 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * SURF...BREAKING WAVES WILL BE TO 8 TO 12 FEET ACROSS WEST FACING SHORES OF OAHU. * TIMING...ROUGH SURF WILL BE ABOVE ADVISORY LEVELS THIS MORNING...PEAK MIDDAY...THEN GRADUALLY DECLINE LATE TODAY. * IMPACTS...LARGE AND ROUGH BREAKING WAVES AND STRONG RIP CURRENTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ025-010245- /O.CON.PHFO.SU.Y.0009.110131T1600Z-110201T1600Z/ BIG ISLAND NORTH AND EAST- 335 AM HST MON JAN 31 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM HST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM HST TUESDAY. * SURF...BREAKING WAVES WILL BUILD TO 10 TO 15 FEET ACROSS NORTH FACING SHORES OF BIG ISLAND THIS MORNING. * TIMING...ROUGH SURF WILL BE ABOVE ADVISORY LEVELS THIS MORNING...PEAK MIDDAY...THEN GRADUALLY DECLINE LATE TODAY. * IMPACTS...LARGE AND ROUGH BREAKING WAVES AND STRONG RIP CURRENTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ FOSTER
776 WHHW40 PHFO 311351 CCA CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 349 AM HST MON JAN 31 2011 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND FOR NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU AND NORTHEAST AND WEST FACING SHORES OF THE BIG ISLAND... .OVERVIEW...A STORM LOW PASSING FAR NORTH OF THE STATE IS GENERATING A LARGE NORTHWEST SWELL THAT WILL PERSIST THROUGH TONIGHT. DUE TO THE PROXIMITY OF THE LOW...A MIX OF LONG AND SHORT PERIOD SWELLS WILL PRODUCE ROUGH SURF ACROSS MOST NORTH AND WEST FACING SHORES. HIZ001>003-007-008-012-013-017-019-020-010315- /O.CON.PHFO.SU.W.0005.000000T0000Z-110201T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 349 AM HST MON JAN 31 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * SURF...BREAKING WAVES WILL BUILD TO 20 TO 25 FEET ACROSS NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND NORTH FACING SHORES OF OAHU...MOLOKAI...AND MAUI. * TIMING...ROUGH SURF WILL REACH WARNING LEVELS TODAY BEFORE GRADUALLY DECLINING LATE TONIGHT. * IMPACTS...VERY LARGE AND ROUGH BREAKING WAVES...STRONG RIP CURRENTS AND LOCALIZED BEACH EROSION WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ023-026-010315- /O.EXA.PHFO.SU.Y.0009.110131T1600Z-110201T1600Z/ KONA-KOHALA- 349 AM HST MON JAN 31 2011 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM HST TUESDAY. * SURF...BREAKING WAVES WILL BUILD TO 6 TO 10 FEET ACROSS WEST FACING SHORES OF BIG ISLAND THIS MORNING. * TIMING...ROUGH SURF WILL BE ABOVE ADVISORY LEVELS THIS MORNING...PEAK MIDDAY...THEN GRADUALLY DECLINE LATE TODAY. * IMPACTS...LARGE AND ROUGH BREAKING WAVES AND STRONG RIP CURRENTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ006-010315- /O.CON.PHFO.SU.Y.0009.000000T0000Z-110201T1600Z/ WAIANAE COAST- 349 AM HST MON JAN 31 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * SURF...BREAKING WAVES WILL BE TO 8 TO 12 FEET ACROSS WEST FACING SHORES OF OAHU. * TIMING...ROUGH SURF WILL BE ABOVE ADVISORY LEVELS THIS MORNING...PEAK MIDDAY...THEN GRADUALLY DECLINE LATE TODAY. * IMPACTS...LARGE AND ROUGH BREAKING WAVES AND STRONG RIP CURRENTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ025-010315- /O.CON.PHFO.SU.Y.0009.110131T1600Z-110201T1600Z/ BIG ISLAND NORTH AND EAST- 349 AM HST MON JAN 31 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM HST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM HST TUESDAY. * SURF...BREAKING WAVES WILL BUILD TO 10 TO 15 FEET ACROSS NORTH FACING SHORES OF BIG ISLAND THIS MORNING. * TIMING...ROUGH SURF WILL BE ABOVE ADVISORY LEVELS THIS MORNING...PEAK MIDDAY...THEN GRADUALLY DECLINE LATE TODAY. * IMPACTS...LARGE AND ROUGH BREAKING WAVES AND STRONG RIP CURRENTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ FOSTER
977 WHHW40 PHFO 010138 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 PM HST MON JAN 31 2011 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND FOR NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU AND NORTHEAST AND WEST FACING SHORES OF THE BIG ISLAND... .OVERVIEW...A STORM LOW THAT PASSED FAR NORTH OF THE STATE GENERATED A LARGE NORTHWEST SWELL THAT WILL PERSIST THROUGH TONIGHT. DUE TO THE PROXIMITY OF THE LOW...A MIX OF LONG AND SHORT PERIOD SWELLS WILL PRODUCE ROUGH SURF ACROSS MOST NORTH AND WEST FACING SHORES. HIZ001>003-007-008-012-013-017-019-020-011445- /O.CON.PHFO.SU.W.0005.000000T0000Z-110201T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 338 PM HST MON JAN 31 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * SURF...BREAKING WAVES WILL BE 20 TO 30 FEET ACROSS NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND NORTH FACING SHORES OF OAHU...MOLOKAI...AND MAUI. * TIMING...SURF WILL SLOWLY DECLINE THROUGH LATE TONIGHT. * IMPACTS...VERY LARGE AND ROUGH BREAKING WAVES...STRONG RIP CURRENTS AND LOCALIZED BEACH EROSION WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ006-011445- /O.CON.PHFO.SU.Y.0009.000000T0000Z-110201T1600Z/ WAIANAE COAST- 338 PM HST MON JAN 31 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * SURF...BREAKING WAVES WILL BE TO 10 TO 15 FEET ACROSS WEST FACING SHORES OF OAHU. * TIMING...SURF WILL SLOWLY DECLINE THROUGH LATE TONIGHT. * IMPACTS...LARGE AND ROUGH BREAKING WAVES AND STRONG RIP CURRENTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ023-025-026-011445- /O.CON.PHFO.SU.Y.0009.000000T0000Z-110201T1600Z/ KONA-BIG ISLAND NORTH AND EAST-KOHALA- 338 PM HST MON JAN 31 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * SURF...BREAKING WAVES WILL BE 6 TO 8 FEET ACROSS WEST FACING SHORES OF BIG ISLAND. * TIMING...SURF WILL SLOWLY DECLINE THROUGH LATE TODAY. * IMPACTS...LARGE AND ROUGH BREAKING WAVES AND STRONG RIP CURRENTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BRAVENDER
787 WHHW40 PHFO 011334 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 AM HST TUE FEB 1 2011 ...HIGH SURF ADVISORY THROUGH TONIGHT FOR NORTH AND WEST FACING SHORES OF KAUAI NIIHAU OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... HIZ001>003-007-008-012-013-017-019-020-020245- /O.CAN.PHFO.SU.W.0005.000000T0000Z-110201T1600Z/ /O.NEW.PHFO.SU.Y.0010.110201T1334Z-110202T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 334 AM HST TUE FEB 1 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * SURF...BREAKING WAVES WILL BE 15 TO 20 FEET ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU. SURF HEIGHTS WILL BE 14 TO 18 FEET ALONG NORTH FACING SHORES OF OAHU...MOLOKAI...AND MAUI. THE SURF WILL BE 8 TO 12 FEET ALONG WEST FACING SHORES OF MOLOKAI. * TIMING...SURF HEIGHTS WILL GRADUALLY SUBSIDE LATER TODAY AND TONIGHT. * IMPACTS...LARGE BREAKING WAVES...STRONG RIP CURRENTS AND LOCALIZED BEACH EROSION WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LARGE BREAKING WAVES...DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ006-020245- /O.CAN.PHFO.SU.Y.0009.000000T0000Z-110201T1600Z/ /O.NEW.PHFO.SU.Y.0010.110201T1334Z-110202T1600Z/ WAIANAE COAST- 334 AM HST TUE FEB 1 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * SURF...BREAKING WAVES WILL BE 8 TO 12 FEET ALONG WEST FACING SHORES OF OAHU. * TIMING...SURF HEIGHTS WILL GRADUALLY SUBSIDE LATER TODAY AND TONIGHT. * IMPACTS...LARGE BREAKING WAVES AND RIP CURRENTS ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LARGE BREAKING WAVES AND RIP CURRENTS. && $$ HIZ023-025-026-011445- /O.CAN.PHFO.SU.Y.0009.000000T0000Z-110201T1600Z/ KONA-BIG ISLAND NORTH AND EAST-KOHALA- 334 AM HST TUE FEB 1 2011 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. SURF HEIGHTS HAVE DIMINISHED BELOW ADVISORY LEVELS ALONG THE BIG ISLAND SHORE LINES. $$ HOUSTON/FOSTER
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Jan 30, 4:00 AM HST, 5 hours 46 minutes earlier.
Area forecast discussion, Jan 30, 4:00 AM HST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST SUN JAN 30 2011 .SYNOPSIS... A COLD FRONT WILL BRING IN A ROUND OF SHOWERS TODAY AND TONIGHT TO THE MAIN HAWAIIAN ISLANDS. THE FRONT WILL STALL AND BREAK UP OVER THE BIG ISLAND MONDAY. A HIGH PRESSURE SYSTEM FOLLOWING THE FRONT WILL BRING IN MODERATE TRADES THE FIRST HALF OF THE WORK WEEK. THEN THE SOUTHERLY WINDS RETURN FOR THE SECOND HALF OF THE WEEK. VOG WILL SPREAD ACROSS THE AREA ALONG WITH INCREASING SHOWERS FRIDAY...AHEAD OF A COLD FRONT SLATED TO REACH THE ISLANDS SATURDAY. && .DISCUSSION... THIS WEEK WILL BE BUSY WITH TWO COLD FRONTS ON THE PLATE. THE FIRST OF TWO FRONTS IS SLATED FOR TODAY. CURRENTLY...THE FRONT IS 240 MILES WNW OF KAUAI AT 230 AM HST...MOVING EAST AT 20 TO 25 MPH. AT THIS RATE...THE FRONT WILL REACH KAUAI COUNTY LATE THIS MORNING OR NOONISH...FOLLOWED BY OAHU AT MID OR LATE AFTERNOON...AND MAUI COUNTY THIS EVENING. THE FRONT WILL WEAKEN FURTHER AND SLOW DOWN UPON REACHING WINDWARD BIG ISLAND MONDAY MORNING. IT WILL FINALLY STALL AND FALL APART THERE THE REST OF MONDAY. NOT ALL OF THE CLOUDS AND SHOWERS WILL CLEAR MAUI AS THE FRONT MOVES THROUGH SUNDAY NIGHT. SO...AS THE WIND SHIFTS FROM NORTHEAST TO EAST MONDAY NIGHT...THESE CLOUDS AND SHOWERS MAKE A RETURN VISIT TO MOLOKAI OAHU AND KAUAI THROUGH TUESDAY NIGHT. THESE CLOUDS AND SHOWERS WILL DISPERSE WHEN THE SOUTHEAST WIND KICKS IN WEDNESDAY. THE SECOND HALF OF THE WORK WEEK INVOLVE THE RETURN OF THE VOG THANKS IN PART OF A PERSISTENT SOUTHERLY WIND. INCREASING SHOWERS WILL FOLLOW IN FRIDAY NIGHT...AHEAD OF AN APPROACHING COLD FRONT. THIS FRONT IS EXPECTED TO BE STRONGER THAN TODAY/S ONE SINCE IT WILL BE ACCOMPANIED BY A DEEPER UPPER LEVEL TROUGH. THIS SCENARIO IS QUITE A FEW DAYS OUT SO THE FORECAST IS SUBJECT TO MAJOR CHANGES. && .MARINE... GUSTY WINDS ASSOCIATED WITH A COLD FRONT WILL INCREASE TO 25 KT OVER THE KAUAI CHANNEL THIS EVENING. ALSO...A NEW LARGE NORTHWEST SWELL WILL BUILD ACROSS THE ENTIRE AREA TONIGHT...AND CONTINUE THROUGH MONDAY. THE ROUGH AND CHOPPY WIND WAVES GENERATED BY THE STRONG WINDS COMBINED WITH THIS SWELL WILL RESULT IN SEAS BUILDING TO 10 FT OR GREATER. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY IN EFFECT FOR WATERS AROUND KAUAI TO 6 PM HST MONDAY. SMALL CRAFT ADVISORY IN EFFECT AT 6 PM HST TONIGHT TO 6 PM HST MONDAY FOR WATERS NORTH AND WEST OF OAHU AND THE KAIWI CHANNEL. && LAU
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 9:27 PM HST | Small Craft Advisory | HFO | 4 days | |
| Jan 30, 9:46 AM HST | High Surf Advisory | HFO | Hawaii, Honolulu | 42 hr |
Nearby
High Surf Warnings in Hawaii, 2011Every high surf warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.